MAUDE Adverse Event Report: PERFUSION SYSTEMS BIO CONSOLE 560; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

PERFUSION SYSTEMS BIO CONSOLE 560; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 560BCS1
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted as part of remediation activities associated with capa # 643143, which is addressing mdr reporting gu idance from fdas 1995 preamble, which ensures complaints related to corrections and recalls which were previously reported to fda under 21 cfr 806 are now reported as mdrs; this is not a new malfunction/event.Device evaluation summary: the reported burning smell from base unit was verified during service.The issue was resolved by replacing the system controller.During preventative maintenance by service technician it was observed that one of the pins in the connector of the fan was not seated properly and was damaged.Service technician also found three of the threaded inserts on upper housing had damaged threads.These issues were resolved by replacing the fan assembly and the upper housing and gaskets for the back panel.Preventative maintenance was performed per specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that prior to use this bio-console instrument user interface display was blank and there was a hot smell coming from the base unit.Instrument was replaced with a backup and there was no reported adverse patient effect.Additional information received form service, there was no problems found with the user interface during maintenance.Complaint is against the base only.

Brand Name
BIO CONSOLE 560
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22221438
Report Number2184009-2025-00759
Device Sequence Number8749099
Product Code DWA
UDI-Device Identifier00613994450463
UDI-Public00613994450463
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K080824
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number560BCS1
Device Catalogue Number560BCS1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2020
Initial Report FDA Received Date06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1313-2021
Patient Sequence Number1
Patient SexUnknown